Alert archive / Florida / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 92, NWS Tampa Bay, FL

July 18, 2007Hillsborough County, Florida

NWS Tampa Bay, FL issued this severe thunderstorm warning at Jul 18, 2007, 5:01 PM EDT for Hillsborough County, Florida. It was in force for 44 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 18, 2007, 5:01 PM EDT (21:01 UTC)
Expired
Jul 18, 2007, 5:45 PM EDT
In force
44 min
Issued by
NWS Tampa Bay, FL
Area
Counties, with a storm outline in the text

County Hillsborough County, FL

The radar

The Tampa radar (KTBW), 44 km from the middle of the area, began a volume at 21:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 18, 5:40 PM EDTTSTM WND GST 40Plant City, FLSPOTTER REPORTED NO HAIL AND 1.5 INCHES OF RAIN. WORST OF STORM WAS NORTH OF THIS AREA.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 12:00Z, 9.0 hours before the alert went out and 44 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 12:00Z on 2007-07-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1698 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 12:00Z on 2007-07-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 11 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1698 J/kg
Mixed-layer CIN
-59 J/kg
Mixed-layer LCL
993 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
11 m²/s²
0-3 km storm-relative helicity
49 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KTBW 182102
SVRTBW
FLC057-182145-
/O.NEW.KTBW.SV.W.0092.070718T2101Z-070718T2145Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
501 PM EDT WED JUL 18 2007

THE NATIONAL WEATHER SERVICE IN RUSKIN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN HILLSBOROUGH COUNTY IN FLORIDA.

* UNTIL 545 PM EDT

* AT 501 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM...CAPABLE OF PRODUCING PENNY SIZE HAIL AND     
  DAMAGING 60 MPH WINDS...OVER BRANDON AND PLANT CITY.  THE STORM
  WAS NEARLY   STATIONARY.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  BRANDON.
  VALRICO.
  PLANT CITY.

MOVE INSIDE A STURDY BUILDING. DAMAGING WIND...LARGE HAIL...
TORRENTIAL RAIN...AND DEADLY LIGHTNING ARE EXPECTED. STAY INSIDE AWAY
FROM WINDOWS UNTIL THE STORM HAS PASSED.

PLEASE REPORT TORNADOES OR FUNNEL CLOUDS...WINDS OF 58 MPH OR
HIGHER...HAIL THE SIZE OF PENNIES OR LARGER...AND ANY WIND DAMAGE TO
YOUR NATIONAL WEATHER SERVICE IN RUSKIN BY CALLING 813-645-2323.

&&

LAT...LON 2817 8219 2817 8206 2796 8206 2785 8221
      2796 8236
TIME...MOT...LOC 2101Z 315DEG 0KT 2796 8222

$$

NOAH
1 follow-up statement
000 
WWUS52 KTBW 182125
SVSTBW

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
525 PM EDT WED JUL 18 2007

FLC057-182145-
/O.CON.KTBW.SV.W.0092.000000T0000Z-070718T2145Z/
HILLSBOROUGH-
525 PM EDT WED JUL 18 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM EDT
FOR NORTHEASTERN HILLSBOROUGH COUNTY...

THE SEVERE THUNDERSTORM WILL BE NEAR...
  DOVER.
  PLANT CITY.
  INTERSTATE 75 BETWEEN THE THONOTOSASSA AND PLANT CITY EXITS.

THE SEVERE THUNDERSTORM IS ALSO CAPABLE OF PRODUCING...
  PENNY SIZE HAIL.
  60 MPH WIND GUSTS.

MOVE INSIDE A STURDY BUILDING. DAMAGING WIND...LARGE 
HAIL...TORRENTIAL RAIN...AND DEADLY LIGHTNING ARE EXPECTED. STAY 
INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

PLEASE REPORT TORNADOES OR FUNNEL CLOUDS...WINDS OF 58 MPH OR
HIGHER...HAIL THE SIZE OF PENNIES OR LARGER...AND ANY WIND DAMAGE TO
YOUR NATIONAL WEATHER SERVICE IN RUSKIN BY CALLING 813-645-2323.

&&

LAT...LON 2817 8219 2817 8206 2796 8206 2785 8221
      2796 8236
TIME...MOT...LOC 2124Z 212DEG 8KT 2802 8219

$$

NOAH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 18, 1:20 PM EDT, 3 hours 41 minutes earlier.

Area forecast discussion, Jul 18, 1:20 PM EDT, 3 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
120 PM EDT WED JUL 18 2007

.SHORT TERM (TONIGHT - FRI)...GFS/NAM/ECMWF/UKMET ALL CONTINUE TO
INDICATE A 500 MB RIDGE ACROSS FL THAT SLIDES WESTWARD SOME BEFORE
SHIFTING SOUTH BY THE END OF THE PERIOD AS AN UPPER TROUGH DEEPENS
SOUTHWARD...SAGGING A FRONTAL BOUNDARY INTO THE SE U.S. BY THE END
OF THE WORK WEEK. MEANWHILE AT THE SURFACE...A BROAD RIDGE ACROSS
NORTH CENTRAL FL/ FROM THE ATLANTIC/ SLOWLY MOVES SOUTH...TO
CENTRAL FL THU AND SOUTH-CENTRAL FL FRI. THIS WILL SLOWLY VEER THE
LOW LEVEL FLOW FROM SE FOR MUCH OF THE AREA TO SOUTH AND THEN
SOUTHWESTERLY. THE ENVIRONMENT REMAINS RATHER MOIST AND UNSTABLE
WITH SCATTERED (30-40 POPS) AFTERNOON STORMS BUT ISOLATED LATE
MORNING & EVENING. TEMPERATURES WILL RUN AT OR A COUPLE OF DEGREES
ABOVE THANKS TO A COMBINATION OF UPPER RIDGING AND THE TRANSITION
FROM SE TO S AND SW FLOW.

.LONG TERM (FRI NIGHT-WED)...NOT EXPECTING MUCH CHANGE OVER THE
EXTENDED PERIOD. GFS CONTINUES TO ADVERTISE THE TROUGH ALONG THE
EASTERN SEABOARD WILL REMAIN IN PLACE THROUGH MONDAY BUT WILL START
LIFTING TO THE NORTH BY TUESDAY AS A STRONG RIDGING PATTERN TAKES
SHAPE ACROSS MUCH OF THE U.S. A VERY WEAK FRONT WILL INCH ITS WAY
THROUGH THE DEEP SOUTH DURING THE WEEKEND AND WASH OUT AS IT DRIFTS
OFF THE SOUTHEASTERN US COAST. LOCALLY...RIDGE BUILDS OVER THE
FLORIDA PENINSULA THROUGH THE FORECAST PERIOD. POPS WILL REMAIN AT
AROUND 40 PERCENT EACH DAY WITH AFTERNOON CONVECTION.  EXPECT
TEMPERATURES TO BE IN THE LOW 90S AND OVERNIGHT LOWS IN THE MID
70S.

&&

.AVIATION...VFR CONDITIONS GENERALLY EXPECTED EXCEPT TEMPO MVFR IN
SCATTERED AFTERNOON THUNDERSTORMS.

&&

.MARINE...WEAK AND BROAD SURFACE RIDGE MEANDERING ACROSS FL AND THE
EASTERN GULF WILL KEEP WINDS & SEAS GENERALLY LIGHT INTO EARLY NEXT
WEEK. MAIN MARINE THREAT WILL BE TSTMS WITH HIGHER WINDS/SEAS.

&&

.FIRE WEATHER...NO HIGHLIGHTS.

&&

.PRELIMINARY POINT TEMPS/POPS...
TPA  78  92  77  93 /  30  40  30  30
FMY  76  93  76  94 /  30  40  30  40
GIF  76  94  76  95 /  20  30  20  30
SRQ  75  91  76  92 /  30  40  30  40
BKV  73  92  73  93 /  20  30  20  30
SPG  79  90  80  91 /  30  40  30  30

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GULF WATERS...NONE.
&&

SHORT TERM/MARINE...RKR
LONG TERM/AVIATION...AW/CP
Hazardous weather outlook, Jul 18, 5:22 AM EDT, 11 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
522 AM EDT WED JUL 18 2007

FLZ039-042-043-048>052-055>057-060>062-065-181800-
LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK-
MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE-
522 AM EDT WED JUL 18 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST
FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

...THUNDERSTORM IMPACT...
A SURFACE RIDGE AXIS REMAINS OVER THE NORTH FLORIDA PENINSULA
TODAY IN A MOIST AND UNSTABLE ATMOSPHERE CREATING A FAIRLY TYPICAL
SOUTHEAST FLOW SUMMERTIME CONVECTIVE PATTERN. THE WEST COAST SEA
BREEZE WILL DEVELOP WITH ISOLATED STORMS FORMING NEAR THE WEST COAST
EARLY THIS AFTERNOON. THUNDERSTORMS ARE EXPECTED TO INCREASE IN
COVERAGE IN THE MID TO LATE AFTERNOON GENERALLY NEAR THE INTERSTATE
75 CORRIDOR...AS OUTFLOW BOUNDARIES AND THE EAST AND WEST COAST
SEA BREEZES MERGE AND THEN DRIFT WESTWARD INTO THE EVENING.

OVER THE COASTAL WATERS...SHOWERS AND THUNDERSTORMS ARE EXPECTED TO
REMAIN ISOLATED EXCEPT NEAR SHORE THIS AFTERNOON AND EVENING AS
STORMS MOVE BACK TOWARDS THE COAST.

THUNDERSTORMS THAT DEVELOP TODAY WILL CONTAIN HEAVY DOWNPOURS...
GUSTY WINDS AND FREQUENT DEADLY CLOUD TO GROUND LIGHTNING. A FEW
OF THE STORMS COULD BECOME STRONG AND CONTAIN SMALL HAIL THIS
AFTERNOON AND EVENING. IF A THUNDERSTORM APPROACHES YOUR
LOCATION...MOVE INDOORS IMMEDIATELY. REMEMBER... IF YOU CAN HEAR
THE THUNDER THEN YOU ARE CLOSE ENOUGH TO THE STORM TO BE STRUCK
BY LIGHTNING.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

...THUNDERSTORM IMPACT...
SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED
EACH DAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD MONITOR THE WEATHER AND SELF ACTIVATE IF NEEDED.

DAVIS

In the hours before

Local storm report, Jul 18, 2:44 PM EDT, 2 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
244 PM EDT WED JUL 18 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0238 PM     FUNNEL CLOUD     3 E PINELLAS PARK       27.85N 82.66W
07/18/2007                   PINELLAS           FL   TRAINED SPOTTER

            NUMEROUS REPORTS OF A FUNNEL CLOUD WEST OF THE DOG TRACK
            NEAR GANDY BRIDGE. NO CONFIRMATION YET OF IT TOUCHING THE
            GROUND. DISSIPATED OR WRAPPED IN RAIN.

&&

NOAH
Special weather statement, Jul 18, 2:53 PM EDT, 2 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
253 PM EDT WED JUL 18 2007

FLZ050-181930-
PINELLAS-
253 PM EDT WED JUL 18 2007

...STRONG THUNDERSTORM WILL AFFECT CENTRAL AND SOUTHERN PINELLAS
COUNTY...

A STRONG THUNDERSTORM...MOVING SLOWLY EAST...WILL AFFECT PINELLAS
PARK...LEALMAN...SAINT PETERSBURG...AND HIGHPOINT...UNTIL 330 PM
EDT. THIS STORM HAS A HISTORY OF PRODUCING A FUNNEL CLOUD...HOWEVER
IT HAS SINCE DISSIPATED. LOCATIONS IN THE PATH OF THIS STORM CAN
EXPECT GUSTY WINDS UP TO 40 MPH AND EXCESSIVE CLOUD TO GROUND
LIGHTNING RAINFALL RATES OF 1 TO 2 INCHES PER HOUR WILL OCCUR.
MOTORISTS CAN EXPECT PONDING OF WATER ON ROADS...AND MINOR FLOODING
OF POOR DRAINAGE AREAS.

NP
Special weather statement, Jul 18, 3:08 PM EDT, 1 hour 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
308 PM EDT WED JUL 18 2007

FLZ049>051-182000-
PINELLAS-HILLSBOROUGH-PASCO-
308 PM EDT WED JUL 18 2007

...STRONG THUNDERSTORMS WILL AFFECT SOUTHWEST PASCO COUNTY...

A STRONG THUNDERSTORM...MOVING SOUTHWEST AT 5 MPH...WILL AFFECT PORT
RICHEY...ODESSA...NEW PORT RICHEY AND JASMINE ESTATES...UNTIL 400 PM
EDT. GUSTY WINDS UP TO 40 MPH WILL OCCUR. EXCESSIVE CLOUD TO GROUND
LIGHTNING IS EXPECTED FUNNEL CLOUDS ARE POSSIBLE WITH THIS STORM.
RAINFALL RATES OF 1 TO 2 INCHES PER HOUR WILL OCCUR. MOTORISTS CAN
EXPECT PONDING OF WATER ON ROADS...AND MINOR FLOODING OF POOR
DRAINAGE AREAS.

NP
Special weather statement, Jul 18, 3:26 PM EDT, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
326 PM EDT WED JUL 18 2007

FLZ042-182000-
CITRUS-
326 PM EDT WED JUL 18 2007

...STRONG THUNDERSTORM WILL AFFECT NORTHEAST CITRUS COUNTY...

A STRONG THUNDERSTORM IS NEARLY STATIONARY OVER NORTHEAST CITRUS
COUNTY...AND WILL AFFECT INVERNESS AND BEVERLY HILLS...UNTIL 400 PM
EDT. GUSTY WINDS UP TO 40 MPH WILL OCCUR. EXCESSIVE CLOUD TO GROUND
LIGHTNING IS EXPECTED IF OUTSIDE...CROUCH DOWN IN A LOW SPOT...AWAY
FROM TALL OBJECTS. IF INDOORS...REFRAIN FROM USING ELECTRICAL
APPLIANCES. TORRENTIAL RAINS WILL CAUSE PONDING OF WATER ON
ROADS...AND MINOR FLOODING OF POOR DRAINAGE AREAS.

NP

The office that day

Everything else NWS Tampa Bay, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 18, 5:49 PM EDTSevere Thunderstorm WarningTBWHillsborough41 min
Jul 18, 5:53 PM EDTSpecial Marine WarningTBW67 min
Jul 18, 6:08 PM EDTSevere Thunderstorm WarningTBWPasco62 min
Jul 18, 6:29 PM EDTSevere Thunderstorm WarningTBWPolk61 min
Jul 18, 6:37 PM EDTSevere Thunderstorm WarningTBWLee23 min
Jul 18, 6:54 PM EDTSevere Thunderstorm WarningTBWCharlotte51 min

Nearby

Severe Thunderstorm Warnings in Florida, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.